MAUDE Adverse Event Report: EXACTECH, INC. SHLDR GPS IMPACT HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. SHLDR GPS IMPACT HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SHLDR GPS IMPACT HANDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 01/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that the ball bearing and spring from the gps glenoid impactor handle dislodged inside of patient when the surgeon impacted the glenoid baseplate.The surgeon became aware when the spring was located during the case.Post op ap x ray taken shows no ball bearing left in the patient.There was less than a 5 minute surgical delay.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
H3: per capa2021-02, the disassembly issue reported was likely the result of the retaining feature tolerances on the engineering drawing not being sufficiently robust and internal bore dimensions requiring an inspection method that may have contributed to damage.Additionally, improper machining of the bore by the vendor resulted in an out of specification condition that allowed the retaining ball to become disassociated from the shaft of the device during use.

Brand Name
SHLDR GPS IMPACT HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key13476909
Report Number1038671-2022-00180
Device Sequence Number17414441
Product Code LXH
UDI-Device Identifier10885862542038
UDI-Public10885862542038
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSHLDR GPS IMPACT HANDLE
Device Catalogue Number531-07-05
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale